Thunderstorm Wind, McHenry
- When
- July 14, 4:35 PM CST
- Where
- McHenry County, Norwich
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.250, -100.983
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT MON JUL 14 2003 A TYPICAL SUMMER PATTERN WILL REMAIN IN PLACE...WITH THE SOUTHERN EDGE OF THE WESTERLIES OVER NORTH DAKOTA. ALTHOUGH PERSISTENT RIDGING WILL REMAIN UPSTREAM OVER MONTANA...FREQUENT WEAK SHORT WAVES...EMBEDDED IN THE NORTHWEST FLOW WILL PROVIDE SUFFICIENT ASCENT FOR THUNDERSTORMS...MAINLY NOCTURNAL...FOR TUESDAY...WEDNESDAY AND THURSDAY. OUR AIRMASS WILL REMAIN MARGINALLY UNSTABLE DURING THE AFTERNOON AND NIGHTTIME HOURS THROUGH THURSDAY NIGHT. IN THE NEARER TERM...EVENING THUNDERSTORMS WILL SLIDE ACROSS OUR FAR NORTHERN TIER AS A WEAK SURFACE TROUGH AND AFTERNOON HEATING COLLABORATE TO PRODUCE CONVECTION. SINCE THE PATTERN IS TYPICAL...AS ONE WOULD EXPECT...TEMPERATURES WILL BE SEASONABLE THROUGH THE FORECAST PERIOD. .BIS...NONE. LEBLANG
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT MON JUL 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHWEST NORTH DAKOTA LATE TUESDAY NIGHT. THE PRIMARY THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
105 PM CDT MON JUL 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 AM 8 N FAIRVIEW ND 60 MPH WIND GUST
07/14/03 MCKENZIE REPORTED BY SPOTTER.
THOMSONNDZ009-017-142140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 341 PM CDT (241 PM MDT) MON JUL 14 2003 AT 340 PM CDT LOCAL RADAR INDICATED AN ISOLATED THUNDERSTORM LOCATED NEAR BAINVILLE MONTANA MOVING SOUTHEAST AT 40 MPH. THE STORM WILL AFFECT THE TRENTON...EAST FAIRVIEW...CARTWRIGHT AND ALEXANDER AREAS AS IT CROSSES THE STATE LINE AND MOVES THROUGH THE REGION THIS AFTERNOON. BRIEF PERIODS OF MODERATE RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THOMSON
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376365.